Show simple item record

Pulmonary toxicity after intraperitoneal mitomycin C: A case report of a rare complication of HIPEC

dc.contributor.author Abel, Melissa
dc.contributor.author Kokosis, G
dc.contributor.author Blazer, Dan German III
dc.date.accessioned 2017-08-28T16:38:25Z
dc.date.available 2017-08-28T16:38:25Z
dc.date.issued 2017-02-20
dc.identifier.uri https://hdl.handle.net/10161/15384
dc.description.abstract © 2016 The Author(s). Background: Cytoreductive surgery combined with hyperthermic intraperitoneal chemotherapy (CRS/HIPEC) has become a common treatment approach for disseminated appendiceal neoplasms. Systemic absorption of intraperitoneal chemotherapeutics may lead to drug-induced toxicity, most commonly neutropenia. Mitomycin C has been the most commonly used chemotherapeutic in HIPEC for the past several decades. Case presentation: Here, we describe a rare pulmonary complication secondary to intraperitoneal administration of mitomycin C. Conclusions: While rare, intraperitoneal mitomycin C has the potential to cause serious pulmonary toxicity that should be considered with administration. To our knowledge, this report represents only the second case described in the literature.
dc.relation.ispartof World Journal of Surgical Oncology
dc.relation.isversionof 10.1186/s12957-016-1047-6
dc.title Pulmonary toxicity after intraperitoneal mitomycin C: A case report of a rare complication of HIPEC
dc.type Journal article
pubs.issue 1
pubs.organisational-group Clinical Science Departments
pubs.organisational-group Duke
pubs.organisational-group Duke Cancer Institute
pubs.organisational-group Institutes and Centers
pubs.organisational-group School of Medicine
pubs.organisational-group Surgery
pubs.organisational-group Surgery, Advanced Oncologic and Gastrointestinal Surgery
pubs.publication-status Published
pubs.volume 15
dc.identifier.eissn 1477-7819


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record